Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Why my CD4 count is too low
Jan 26, 2006

Hi Dr Robert

First I would like to you and your colleagues for providing continuous advice on HIV related issues.

My question is I have been diagnosed with HIV 5 years ago. Initially my VL was 6 million and my CD4 count was 30. I was very ill at the time. My doctor put on HIV drugs straight away. Three month after I started the medication my VL drop considerably dropped to 50. However, my CD4 never goes up more than 150. The last four years I never get ill and I am working with full energy. Although I am happy that VL is remains low, my CD4 count is warring me a lot. I am in good diet and feel healthy. What do you think is the reason for my CD4 count remaining low whilst my VL is undetectable? Thanks, BD.

Response from Dr. Frascino

Hello,

Without knowing much more about your particular case, it is difficult for me to comment. Certainly the fact your viral load dropped from 6 million to undetectable within three months of beginning HAART indicates you've had an excellent virologic response to your treatment. Your immunologic response, an increase in CD4 cells from 30 to 150, while good has not been as robust. The degree of immune reconstitution seen with HAART varies considerably from person to person and is dependent on many factors, such as host immune response and viral strain characteristics. I would suggest you talk to your HIV/AIDS specialist. He should be able to give you additional insights into your particular situation. Consideration may be given to changing or intensifying your HAART regimen or adding an immune modulator.

Good luck!

Dr. Bob


Previous
false positive (pregnant)?
Next
Not a question, just want to say thanks

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement